Alert archive / New York / Heat Advisories in 2021

Heat Advisory 14, NWS Albany, NY

August 26, 2021Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this heat advisory at Aug 26, 2021, 3:11 PM EDT for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It took effect at Aug 27, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 3:11 PM EDT (19:11 UTC)
In effect from
Aug 27, 2021, 11:00 AM EDT
Expired
Aug 27, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS71 KALY 261911
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
311 PM EDT Thu Aug 26 2021

CTZ013-NYZ064>066-270315-
/O.NEW.KALY.HT.Y.0014.210827T1500Z-210827T2300Z/
/O.CON.KALY.HT.Y.0013.000000T0000Z-210827T0000Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
311 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

* WHAT...For the first Heat Advisory, heat index values up to 103.
  For the second Heat Advisory, heat index values up to 97 
  expected.

* WHERE...In Connecticut, Southern Litchfield County. In New York,
  Eastern Ulster and Dutchess Counties.

* WHEN...For the first Heat Advisory, until 8 PM EDT this 
  evening. For the second Heat Advisory, from 11 AM to 7 PM EDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CTZ001-MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-
VTZ013-015-270000-
/O.CON.KALY.HT.Y.0013.000000T0000Z-210827T0000Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Eastern Windham-
Including the cities of Torrington, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, 
Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville,
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, 
Cambridge, Greenwich, Middle Falls, North Easton, Stamford, 
Bennington, Woodford State Park, Pownal, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
311 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 103.

* WHERE...Capital District, Lake George Saratoga Region, Mohawk
  Valley, Schoharie Valley, Helderbergs, eastern Catskills,
  northern portions of the mid Hudson Valley, northern and central
  Taconics, Berkshires, the lower terrain of southern Vermont, and
  northern Litchfield County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
5 follow-up statements
789 
WWUS71 KALY 270004
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
804 PM EDT Thu Aug 26 2021

CTZ013-NYZ064>066-270400-
/O.EXP.KALY.HT.Y.0013.000000T0000Z-210827T0000Z/
/O.CON.KALY.HT.Y.0014.210827T1500Z-210827T2300Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
804 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
FRIDAY...
...HEAT ADVISORY FOR TODAY HAS EXPIRED...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Connecticut, Southern Litchfield County. In New York,
  Dutchess and Eastern Ulster Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CTZ001-MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-
VTZ013-015-270115-
/O.EXP.KALY.HT.Y.0013.000000T0000Z-210827T0000Z/
Northern Litchfield-Northern Berkshire-Southern Berkshire-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Eastern Windham-
Including the cities of Torrington, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, 
Saratoga Springs, Huletts Landing, Whitehall, Granville, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, 
Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville,
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, 
Cambridge, Greenwich, Middle Falls, North Easton, Stamford, 
Bennington, Woodford State Park, Pownal, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
804 PM EDT Thu Aug 26 2021

...HEAT ADVISORY HAS EXPIRED...

The heat advisory has expired for the Capital District, Lake 
George Saratoga Region, Mohawk Valley, Schoharie Valley, 
Helderbergs, eastern Catskills, northern portions of the mid 
Hudson Valley, northern and central Taconics, Berkshires, the 
lower terrain of southern Vermont, and northern Litchfield County.


$$
740 
WWUS71 KALY 270352
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
1152 PM EDT Thu Aug 26 2021

CTZ013-NYZ064>066-271000-
/O.CON.KALY.HT.Y.0014.210827T1500Z-210827T2300Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
1152 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
FRIDAY...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Connecticut, Southern Litchfield County. In New York,
  Dutchess and Eastern Ulster Counties.

* WHEN...From 11 AM to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
659 
WWUS71 KALY 270823
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
423 AM EDT Fri Aug 27 2021

CTZ013-NYZ064>066-272115-
/O.CON.KALY.HT.Y.0014.210827T1500Z-210827T2300Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
423 AM EDT Fri Aug 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Connecticut, Southern Litchfield County. In New York,
  Dutchess and Eastern Ulster Counties.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
694 
WWUS71 KALY 271726
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
126 PM EDT Fri Aug 27 2021

CTZ013-NYZ064>066-272300-
/O.CON.KALY.HT.Y.0014.000000T0000Z-210827T2300Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
126 PM EDT Fri Aug 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Connecticut, Southern Litchfield County. In New 
  York, Dutchess and Eastern Ulster Counties.

* WHEN...Through 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
028 
WWUS71 KALY 272256
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
656 PM EDT Fri Aug 27 2021

CTZ013-NYZ064>066-280000-
/O.EXP.KALY.HT.Y.0014.000000T0000Z-210827T2300Z/
Southern Litchfield-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Kingston, New Paltz, Poughkeepsie, Beacon,
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
656 PM EDT Fri Aug 27 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

The heat advisory for the mid-Hudson Valley and southern
Litchfield County will expire as planned at 7 pm. A drier 
airmass will filter in from the north tonight. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Aug 26, 1:22 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 26, 1:22 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
122 PM EDT Thu Aug 26 2021

.SYNOPSIS...
High pressure moving southeast of our region today will allow
oppressive heat and humidity to build in. Widely scattered
thunderstorms will be possible this afternoon and evening. A
cold front will move southward across the region late tonight
into Friday, ushering in a cooler air mass for the weekend.
However, the front will stall just south of the region, before
lifting back northward late Saturday into Sunday, allowing for
additional showers and a few thunderstorms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Heat Advisory from 11 AM to 8 PM today for the most of the
region except for the southern Adirondacks and western Windham
County...

.UPDATE...Temperatures have warmed into the mid/upper 80s in
most valley locations, with dewpoints in the upper 60s to mid
70s. Result in heat index values in the mid/upper 90s in much
of the Heat Advisory area. The oppressive heat and humidity will
persist into the evening hours, with the Heat Advisory in effect
until 8 PM. Otherwise, visibly satellite imagery reveals some
agitated cumulus over parts of the eastern Catskills where a few
showers or storms may develop soon. Convective coverage still
expected to be isolated to widely scattered at best with only
weak forcing. SPC Mesoanalysis indicating SBCAPE 2000-3000 J/Kg
so a few stronger storms will be possible although should be
brief in duration with weak shear.

.PREVIOUS[1018]...Area of clouds over Mohawk Valley/Saratoga
Region indicative of diffuse short wave, but could result in
enough of a differential heating boundary for some convective
initiation this afternoon. Will watch this area as well as
higher terrain of the Catskills/Berkshires where surface heating
is being maximized. Plenty of low level moisture and
instability available today. Weak/subtle forcing should result
in rather sparse coverage though (isolated to widely scattered).
Latest CAMs continue to support sparse coverage too. 12Z KALY
sounding revealed fairly steep mid level lapse rates between
6.5-7 degC/Km with forecast SBCAPE likely rising into at least
the 1500-2500 J/Kg range with DCAPE 800-1200 J/Kg. Weak 0-6 km
shear < 20 kt today, so pulse- type environment with brief
strong wind gusts possible but again isolated.

For today, main story will be the heat and humidity, as pool of
850 temps of +18 to +20 C move across the region from the west.
This should translate into afternoon max temps in the upper 80s
to lower 90s for many valley areas. In addition, dewpoints will
likely climb into the lower 70s for many of these areas, with
some locally higher values possible. This will lead to heat
indices reaching 95-100 for most valley areas this afternoon,
with some mid 90s even across the traditionally cooler higher
terrain of the eastern Catskills and Berkshires. Thus, fairly
widespread heat advisories have been issued.

As this morning's weak shortwave shifts southeast this
afternoon, there might be just enough mid level moisture and
forcing to trigger isolated thunderstorms, with best chances
south of I-90, which should be proximate to the best forcing
from the weakening shortwave during peak afternoon heating.

Another area which may be slightly more susceptible to isolated
thunderstorm development, especially after 5 PM, could be
across the upper Hudson Valley into southern VT, including the
Lake George area, as a weak pre-frontal trough approaches from
the north.

Although mainly pulse-type thunderstorms are expected due to
relatively light winds aloft, we can not rule out an isolated
stronger thunderstorm with strong wind gusts, given the
potential for high SBCAPES (possibly reaching 2000-3000 J/kg or
higher), and also DCAPES > 1000 J/kg. However, overall coverage
of thunderstorms looks very sparse.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
For tonight, a few evening thunderstorms may persist across the
Lake George/Saratoga region into southern VT this evening,
otherwise expect clear to partly cloudy skies overnight with
patchy fog developing. A cold front will settle southward,
however this front looks very shallow, with limited support
aloft, therefore expect mainly a wind shift overnight across
northern areas. Lows by daybreak Friday ranging from the mid 60s
to around 70, except for 60-65 across some higher terrain
areas.

On Friday, the aforementioned cold front will continue settling
southward, reaching the mid Hudson Valley and NW CT by mid to
late afternoon. Behind the front, cooler and less humid
conditions should settle southward. However, before the front
passes, portions of the mid Hudson Valley and lower elevations
in NW CT could reach around 90 degrees, combined with dewpoints
in the lower 70s. This could lead to another day of heat indices
reaching the mid/upper 90s, and a heat advisory may be needed
for this region on Friday. Also, isolated/scattered showers and
thunderstorms are possible near the frontal boundary Friday
afternoon, with best chances extending from the southeast
Catskills into the I-84 corridor of the mid Hudson Valley, and
into NW CT. Highs outside of the mid Hudson Valley/NW CT region
should reach the upper 70s to lower/mid 80s, with dewpoints
lowering into the upper 50s to mid 60s by late afternoon.

The surface frontal boundary should settle south and west of
the region Friday night, before becoming nearly stationary
across the northern mid Atlantic states Saturday morning, then
should gradually lift back north and east late Saturday and
Saturday night toward the region. This front appears quite
shallow, as the best 850 hPa thermal gradient lies much farther
north and east across northern NYS and New England by late
Saturday. Low level isentropic lift should allow for low clouds
to increase late Friday night into Saturday, along with areas of
light rain and drizzle to develop. Also, a few heavier showers
and embedded thunderstorms could occur, given forecast Showalter
Indices dropping to between 0 and -2 C. Best chances for showers
and possible thunderstorms looks to be mainly west of the Hudson
River Saturday afternoon, before shifting eastward during
Saturday night. So, it is possible that a portion of Saturday
remains dry across western New England (especially in the
morning). It will be noticeably cooler Friday night-Saturday
night, with lows mainly in the 50s and lower 60s, and highs
Saturday only in the 70s for most areas. In fact, if low clouds
and areas of light rain/drizzle develop more quickly, some
higher elevations could barely reach 70 on Saturday. It also may
become breezy Saturday as southeast to south winds increase to
10-20 mph within a tightening low level pressure gradient due to
high pressure building in from the northeast.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
General zonal upper flow with warm advection through the day Sunday
as flat upper ridging briefly builds into our region. A diffuse low
level dew point boundary retreating north and east could provide
some focus for isolated to scattered showers and storms Sunday.
Highs Sunday in the upper 70s to lower 80s with a little cooler
in higher terrain.

Northern stream upper energy tracking through southern Canada is
expected to provide upper confluence, supporting the passage of a
cold front some time in the Monday night time frame, perhaps early
Tuesday.  Instability ahead of the cold front will support
increasing coverage of showers and storms, especially in the
afternoon and evening. Shear does not look too noteworthy in sources
of guidance but any thunderstorms could be strong, including locally
heavy rain. Highs Monday in the lower to mid 80s with mid 70s to
near 80 higher terrain.

By Tuesday, some clearing and drying, and then potentially some
upper energy from the midwest and OH Valley slowly tracks east and
could bring a return to some clouds and showers Wednesday into
Thursday. However, that is less certain in sources of
guidance/ensembles. So, leaving Wednesday dry until a better
consensus from sources of guidance/ensembles. Highs Tuesday in the
upper 70s to lower 80s with lower 70s higher terrain. Highs
Wednesday in the mid to upper 70s with around 70 higher terrain.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18z/Fri...VFR conditions are expected to continue into this
evening with just some patchy clouds around. Isolated showers/t-
storms may develop this afternoon, but these should mainly occur
across higher terrain. The better chance for a shower nearby is at
KGFL, so will only include VCSH there. Will monitor elsewhere this
afternoon and amend as necessary.

It will then turn mostly clear tonight, which can lead to patchy fog
overnight into early Friday morning. Afterwards, a few low-level
clouds will be around as a cold front drops southward across the
terminals, but no precipitation is expected.

Winds will remain light at 7 kt or less through tomorrow morning,
mainly out of the south or westerly direction today, calm tonight,
then out of the north to northeast tomorrow.

Outlook...

Friday Night: Low Operational Impact. Isolated SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Scattered SHRA.
Monday: High Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
High pressure moving east of our region today will allow
oppressive heat and humidity to build in. Widely scattered
thunderstorms will be possible this afternoon and evening. A cold
front will move southward across the region late tonight into
Friday, ushering in a cooler air mass for the weekend. However, the
front will stall just south of the region, before lifting back
northward late Saturday into Sunday, allowing for additional
showers and a few thunderstorms.

Relative humidity values will drop to minimum values of around
50 to 60 percent this afternoon and again Friday afternoon,
and will increase to between 90 and 100 percent tonight with
areas of dew formation likely.

Winds will become west to southwest around 10 mph or less today.
Winds tonight will shift to the west-northwest around 5 mph,
then become north to northeast on Friday and increase to 5-15
mph.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
Outside of isolated to scattered afternoon/evening showers and
thunderstorms today into Friday, we are not anticipating any
widespread or significant precipitation. Rivers that rose in
response to the heavy rain from Tropical Cyclone Henri will
continue to drop over the coming days. Additional showers are
possible over the weekend, but are not expected to cause
widespread hydro issues.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     047>054-058>061-063>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.

&&

SYNOPSIS...KL/JPV
NEAR TERM...KL/JPV
SHORT TERM...KL
LONG TERM...NAS
AVIATION...Rathbun
FIRE WEATHER...KL/JPV
HYDROLOGY...KL/JPV
Hazardous weather outlook, Aug 26, 4:22 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
422 AM EDT Thu Aug 26 2021

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013-015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Eastern Windham-
422 AM EDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the southern
Adirondacks, and for Bennington and eastern Windham Counties of
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat Advisories may be needed for Friday across portions of the mid
Hudson Valley, as heat indices may reach the mid to upper 90s.

Isolated thunderstorms are possible Friday afternoon close to the
Interstate 84 corridor in the mid Hudson Valley, and into northwest
Connecticut.

There is a chance of thunderstorms Sunday and Monday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-042-082-VTZ014-271100-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
Western Windham-
422 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the southern Adirondacks of
eastern New York, and for western Windham County of southern
Vermont.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Sunday and Monday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in New York, 2021Heat Advisories in Connecticut, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.